Idaho, 2008Wildfire in Idaho, August 10 to 13, 2008
August 10 to 13, 2008 · NWS PIH · 1 event in 1 county or zone
An 800 acre wildfire began August 10th in the Cedar Creek area 15 miles east of Blackfoot. The fire got to within a half mile of the Aldridge Post Office and School House on Blackfoot River Road but no damage was caused by the fire.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An 800 acre wildfire began August 10th in the Cedar Creek area 15 miles east of Blackfoot. The fire got to within a half mile of the Aldridge Post Office and School House on Blackfoot River Road but no damage was caused by the fire. It was contained on August 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 10, 1:10 PM MST, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 10, 1:10 PM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SUN AUG 10 2008
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWING UPPER LOW MIGRATING
EAST ACROSS WRN CANADA THIS AFTERNOON AS ASSOCIATED TROUGH AXIS
ADVANCED INTO ERN OREGON. SURFACE COLD FRONT THAT MOVED INTO THE
REGION OVERNIGHT HAS PROVIDED MODEST COOLING AND DRYING (STABILIZING
INFLUENCE) OVER THE PAST 24HRS. RUC13 MODEL SHOWING ENOUGH DYNAMICAL
FORCING WITH ADVANCING TROUGH AXIS AND JUST ENOUGH INSTABILITY
LINGERING OVER THE REGION (ALSO EVIDENT ON GOES LI SATELLITE
PRODUCT) TO POP A WEAK MOUNTAIN SHOWER/TSTM OR TWO THIS EVENING IN
AN OTHERWISE DRY AIRMASS. THUS WILL HOLD ONTO A SLIGHT CHANCE
MENTION OF CONVECTION EARLY THIS EVENING WITH CLEARING OVERNIGHT.
UPPER LOW SHIFTS EAST OF THE REGION LATE TONIGHT AS FLAT UPPER RIDGE
BUILDS ACROSS WRN STATES...REMAINING THE DOMINANT FEATURE THROUGH
WEDNESDAY MORNING. MODELS SETTLING IN ON A WEAK SHORT-WAVE FEATURE
TOPPING THE FLAT RIDGE AND DIGGING SE THROUGH MONTANA WEDNESDAY
AFTERNOON WHICH MAY HAVE ENOUGH ENERGY TO SUPPORT ISOLATED MOUNTAIN
CONVECTION. OTHERWISE...RIDGE AMPLIFIES OVER REGION THURSDAY THROUGH
SATURDAY FOR DRY AND WARMER CONDITIONS. MAY SEE A LITTLE BREAK DOWN
IN THE RIDGE BY SUNDAY PER THE ECMWF AND THUS HAVE ALLOWED ISOLATED
CONVECTION TO REMAIN IN THE FORECAST THAT DAY AS WELL. HUSTON &&
.AVIATION...WEAK INSTABILITY AND WEAK FRONTAL LIFTING WILL COMBINE
TO GENERATE A THREAT OVER ROUGH TERRAIN ALONG WY AND MT
BORDERS...OTHERWISE DO NOT EXPECT -TSRA ACTIVITY TO AFFECT ANY
AIRDROMES DURING THE PERIOD. GUSTY WIND MAY TAKE A WHILE TO
SUBSIDE...BUT CLEAR SKIES SHOULD DEVELOP SOMETIME AFTER 11/06Z. DO
NOT EXPECT WIND OR CLOUDS TO RETURN MON. MESSICK
&&
.FIRE WEATHER...SOME ISOLATED THUNDERSTORMS CAN BE EXPECTED AS A
WEAK SHORTWAVE LIFTS ACROSS THE FORECAST AREA LATE THIS AFTERNOON
AND TONIGHT. IN THE FRONTS WAKE...DRIER CONDITIONS BUT SLIGHTLY
COOLER TEMPERATURES WILL MEAN LITTLE CHANGE IN HUMIDITY. WIND WILL
NOT BE AS STRONG TOMORROW. DRY STABLE CONDITIONS RETURN WITH LITTLE
SIGNIFICANT WIND EXPECTED FOR THE REMAINDER OF THE WEEK. MESSICK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 10, 8:40 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
940 AM MDT SUN AUG 10 2008
IDZ017>025-031-032-111000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
940 AM MDT SUN AUG 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS EASTERN IDAHO TODAY. THE EASTERN
MOUNTAINS AND ALONG THE MONTANA BORDER WILL BE THE FAVORED AREAS. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME. STORMS SHOULD DIMINISH
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOSTLY DRY WEATHER
WILL DOMINATE THE WEATHER FOR THE NEXT SEVERAL DAYS. ISOLATED
MOUNTAIN THUNDERSTORMS ARE EXPECTED TO RETURN BY MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lower Snake River Plain
- When
- August 10, 7:00 PM MST to August 13, 8:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
An 800 acre wildfire began August 10th in the Cedar Creek area 15 miles east of Blackfoot. The fire got to within a half mile of the Aldridge Post Office and School House on Blackfoot River Road but no damage was caused by the fire. It was contained on August 13th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 10 to 12, 20082 deaths · 1 event
- Hail and Damaging Winds in New Jersey, August 10, 2008$17 million · 1.75 in hail · 28 events
- Rip Current in Michigan, August 10, 20081 death · 1 event
- Flash Flooding in New Jersey, August 10, 2008$1.3 million · 3 events
- Flooding and Hail in Massachusetts, August 10, 2008$112,000 · 1 in hail · 16 events
- Hail in New York, August 10, 2008$105,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in Delaware, August 10, 2008$100,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, August 10, 2008$75,000 · 2.25 in hail · 4 events
- Flash Flooding in New Hampshire, August 10, 2008$75,000 · 2 events
- Flash Flooding and Hail in New York, August 10, 20081.75 in hail · 37 events
- Flash Flood in New Hampshire, August 10, 2008$50,000 · 1 event
- Lightning Strike in North Dakota, August 10, 2008$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133012.